Posted by psychobot5000 on May 29, 2012, at 1:52:27
In reply to Re: MAOIs and allergies » viper1431, posted by yellowbird01 on May 28, 2012, at 22:35:53
> Thanks viper. I guess I'll go trial and error... and just watch carefully. :)
This is probably...I was going to say a good idea, but the truth is, it's somewhere between good and bad. I did much the same thing when I took MAOis, without any real incident, but, yeah, you're playing with fire.
MAOis are so dangerous and unpredictable that many drugs are ruled off-limits just in case, which is something to be aware of. That said, many others are genuinely dangerous.
I know of know particular reason why meds like claritin and allegra should be off limits to those taking MAOis. Even amphetamine, which is a bit like pseudoephedrine/sudafed but stronger, can be used with MAOis if it's done carefully (many doctors don't know this).
All this is probably not that useful to you. Very well, then, here are two pieces of advice that may be better. The two main things you need to worry about are serotonin syndrome (from an overload of serotonin), and a high-blood-pressure crisis. So learn the symptoms of serotonin syndrome--keep them in your wallet if you have to--just in case, and go to the ER immediately if they occur. And get a blood-pressure cuff and learn to use it, if you don't know how already. I believe keeping tabs on your blood-pressure while taking on MAOi is an important safety measure, at least for the first few months.
And don't take benadryl, because of the serotonin thing. Serotonin syndrome is very dangerous.
Hope that's helpful in some way,